The Good, The Bad, and The Ugly Side Effects of Birth Control
I was on Tri-Sprintec for 4.5 years
I skipped one period within the first year and that, of course, lowkey freaked me out. I thought I was the next Virgin Mary (I was a virgin at the time)
It made me randomly vomit once within the first year but after I did vomit, I felt completely fine
It eventually started to thin and straighten out my hair by year 3-4
Definitely decreased my sex drive overtime
I, unfortunately, received many yeast infections being on the pill. Literally, the worst thing ever. We're talking every 3-4 months
It did wonders for my skin. I had bad acne and discoloration and it cleared all of that up
Light periods that consistently lasted only 3-4 days with hardly any cramping or other physical pains
I feel like it balanced out my mood swings and alleviated my crying spells overtime
I did not take the pill at the same time everyday and I missed some days here and there and I still didn't get pregnant! Yay!
I took a 4.5 month break from Tri-Sprintec before getting on Beyaz. At around the 2-3 month mark my hair started to excessively shed for about three months. I'm talking clumps and clumps of hair, making me feel like I was going to go bald. My acne was also through the roof
I was on Beyaz for 7 months
Cramping. I had never experienced cramping before until this pill. Rude af
Welp, I got my acne back. Yayayaya!
For some reason, I couldn't eat meat anymore? I feel like it made my stomach more sensitive which sucks because I love meat but also good because meat isn't that good for you???
Heavier periods that lasted 4-5 days
My moodiness became much more apparent around the start of my period
It dried out my skin and scalp
Decreased my sex drive but not as much as Tri-Sprintec
It also caused yeast infections, every 3-4 months
I just personally didn't like this one. Next
My hair got thicker and curlier, more back to my natural which was v nice
Item 3 on the bad list could also fall into this category
I didn't get pregnant! Yay!
I went off Beyaz the same day I had the IUD inserted. Three months after getting off Beyaz my hair started to shed excessively. The shedding lasted longer this time around, about 3.5 months
I had the Skyla inserted on March 9, 2020 and taken out on May 14, 2021
The insertion!!!! 12/10 do not recommend the insertion because ugh so uncomfortable and just not fun
Upon insertion, they recommend waiting 24 hours before you insert anything (or anyone) into your vagina because of possible soreness. Others will recommend 2-3 weeks. I had to wait 2-3 weeks because I still felt sore
Spotting. Lots and lots of spotting! = Lots of cute panties ruined :( Only for the first couple months though
I definitely experience cramping and tender breasts (that tender breast side effect uhm hurts). My mood swings are more apparent than how they were on Tri-Sprintec but overall, not too bad - one year update: had a very bad period two months ago. Lots of sadness and crying
One year update: Starting to notice nights of insomnia (could be related to stress but also hormones so I'm writing it down) - Update: It's definitely period related. Never experienced this before with other birth control pills. 4-5 days before my period I will wake up at around 4am-7am and not be tired for a few hours. So strange. I take Olly Sleep Melatonin Gummies the 4-5 leading up to my period to help with the insomnia. I notice they slightly help me stay sleepy
After I took out the IUD, I experienced cramps and a headache
It feels good to not have to worry about taking a pill everyday
My face has cleared back up from Beyaz but definitely cannot compare to how it was on Tri-Sprintec. On Tri-Sprintec my skin was beautiful
My hair is remaining curly
My stomach isn't as sensitive. I can eat meat again
No decrease in sex drive, hollaaaa
I've noticed I do not need to pee as much throughout the day and at night. I'm not sure if this is due to being off the pill but I have definitely noticed a difference. Note: My water consumption never changed
Around the one-year mark, my bleeding stopped which then caused me to have yeast infections
The process to take it out is quick and painless, just experienced a little pinch
I didn't get pregnant! Yay!
Two months after I took the IUD out, my hair started to excessively shed. The shedding lasted about 2.5 months.
2023 Update: I have not been on birth control for two years. I feel as though my body is still regulating and trying to get back to 'normal.' It could be age related but it is a lot more difficult to lose weight. I had gained weight fairly quickly in 2022.
Cover Image via The Pitt News
Pictures via America Magazine, eMPR, Embry Women's Health, The Wall Street Journal